MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEM EXTENSION TAPERED CEMENTED 14 MM DIAMETER +30 MM LENGTH; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. STEM EXTENSION TAPERED CEMENTED 14 MM DIAMETER +30 MM LENGTH; PROSTHESIS, KNEE
Catalog Number 42557000114
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when two stems were opened, the plastic packaging on the sterile top piece appeared to have adhesive residue adhered to the plastic.The malfunction were the same with both devices' packaging.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 42557000114; stem extension tapered cemented 14 mm diameter +30 mm length; 67197454.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: updated: a1; a3; b4; b5; d2; g1; g3; g6; h1; h2; the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.Section h4 was corrected.Complaint can be confirmed.Visual evaluation of the returned product found white residue on the retainer lid that is visually consistent with glue transferred from the tyvek lid during the sealing operation due to a small clearance between the tyvek lid and the retainer.The adhesive residue is considered acceptable as it does not contact the implant, which is contained in a poly bag.Upon receiving additional information and reassessing the reported event, it was determined that this not constitute any malfunction as it is acceptable and does not contribute to any adverse event.The device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause has been identified as the packaging design due to the small clearance between the tyvek lid and retainer.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STEM EXTENSION TAPERED CEMENTED 14 MM DIAMETER +30 MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22805765
Report Number0001822565-2025-02935
Device Sequence Number8846508
Product Code JWH
UDI-Device Identifier00889024247734
UDI-Public(01)00889024247734(17)350525(10)67273028
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K181947
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42557000114
Device Lot Number67273028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer09/05/2025
12/04/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/02/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
0001822565-2025-02933
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale